Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 12, NWS Wichita, KS

March 26, 200616 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 26, 2006, 7:34 AM CST for 16 counties in Kansas. It took effect at Mar 26, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 7:34 AM CST (13:34 UTC)
In effect from
Mar 26, 2006, 10:00 AM CST
Expired
Mar 26, 2006, 5:59 PM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 1.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 261334
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
734 AM CST SUN MAR 26 2006

...STRONG SOUTHEAST WINDS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS TODAY...

KSZ032-033-047>051-067-068-082-083-091-092-262145-
/O.NEW.KICT.WI.Y.0012.060326T1600Z-060327T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
734 AM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT
IN STRONG SOUTHEAST WINDS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30
MPH...WITH GUSTS REACHING 40 MPH AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ADK
2 follow-up statements
000 
WWUS73 KICT 261632
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1032 AM CST SUN MAR 26 2006

...STRONG SOUTHEAST WINDS WILL AFFECT PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS TODAY...

KSZ052-069-093-270000-
/O.EXA.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/
MARION-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA...
WINFIELD...ARKANSAS CITY
1032 AM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
RESULT IN STRONG SOUTHEAST WINDS ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30 MPH...WITH
GUSTS REACHING 40 MPH AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
/ OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>051-067-068-082-083-091-092-270000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1032 AM CST SUN MAR 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
RESULT IN STRONG SOUTHEAST WINDS ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30 MPH...WITH
GUSTS REACHING 40 MPH AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
/ OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$


ADK/CJ
000 
WWUS73 KICT 262359
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CST SUN MAR 26 2006


KSZ032-033-047>052-067>069-082-083-091>093-270100-
/O.CAN.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
559 PM CST SUN MAR 26 2006

...WIND ADVISORY IS CANCELLED...

THE WIND HAD SUBSIDED TO 20 TO 30 MPH DURING THE LAST HOUR OR SO.
THE WIND SPEEDS SHOULD CONTINUE TO SLACKEN AS THE EVENING
PROGRESSES. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 7:28 AM CST, 6 minutes earlier.

Area forecast discussion, Mar 26, 7:28 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
728 AM CST SUN MAR 26 2006

.UPDATE...
AM IN THE PROCESS OF ISSUING A WIND ADVISORY FROM 10 AM UNTIL 6 PM
FOR COUNTIES GENERALLY ALONG AND WEST OF I-135. THINKING MODELS ARE
UNDERGOING LOW-LEVEL WIND PROFILES...AS 12Z DODGE CITY SOUNDING CAME
IN WITH 55 KT JUST OFF THE DECK. ADDITIONALLY...NAM MOS OUTPUT IS
PROGGING 25-30 KT FOR LOCATIONS GENERALLY WEST OF I-135...AND
GENERALLY THE NAM IS USUALLY NOT QUITE STRONG ENOUGH WITH WIND
SPEEDS.

ADK

&&

.PREV DISCUSSION... /ISSUED 343 AM CST SUN MAR 26 2006/

DISCUSSION...
FORECAST CONCERNS...
CLOUD TRENDS AND TEMPERATURES THROUGH MONDAY...THEN CHANCES FOR
THUNDERSTORMS/SEVERE WEATHER POTENTIAL BY WEDNESDAY NIGHT/THURSDAY...

IMPRESSIVE UPPER TROF MOVING ACROSS IDAHO/UTAH EARLY THIS MORNING
WILL CONTINUE STEADY EASTWARD PROGRESS ACROSS THE WYOMING/COLORADO
ROCKIES INTO MIDDAY...THEN ACROSS NEBRASKA/NORTHERN KANSAS TONIGHT.
LOW LEVEL PRESSURE FALLS ACROSS THE CENTRAL PLAINS WILL RESULT IN
STRENGTHENING SURFACE GRADIENT/WIND ACROSS THE AREA THRU THE DAY.
AT THIS TIME DO NOT ANTICIPATE WINDS TO EXCEED ADVISORY CRITERIA
THOUGH MAY BE CLOSE FOR AREAS WEST OF THE TURNPIKE THIS AFTERNOON.
INCREASING HIGH CLOUDS COULD STUNT MAX TEMPERATURE POTENTIAL A BIT
THIS AFTERNOON...AND WILL CONTINUE TO LEAN TOWARD BLEND OF COOLER
MAV/FWC...WHICH IS CLOSE TO GOING FORECAST.

DESPITE MODEST AND NARROW RIBBON OF LOW LEVEL MOISTURE RETURN WITH
SYSTEM TONIGHT...THERE ALSO LOOKS TO BE A COINCIDENT NARROW AREA
OF IMPRESSIVE/TRANSIENT LIFT ASSOCIATED WITH UPPER SPEED MAX AND
DIFFLUENT ZONE. THE SOUTHERN EDGE OF THIS BETTER LIFT WILL FRINGE
NORTHERN PARTS OF THE FORECAST AREA TONIGHT AND MAY SUPPORT AT
LEAST WIDELY SCATTERED CONVECTION...WHERE WEAK/MODEST ELEVATED
INSTABILITY WILL BE PRESENT. SO LITTLE CHANGE NEEDED TO GOING
FORECAST POPS.

EXPECT ONLY SUBTLE CHANGE TO TEMPERATURES FOR MONDAY...AS THE
DRIER PACIFIC AIRMASS WILL RESULT IN NEARLY DRY ADIABATIC LOW
LEVEL LAPSE RATES IN THE NORTHWEST FLOW...SO WARMING WILL BE
MAXIMIZED...WITH SUGGESTED THICKNESS VALUES SUPPORTING MAXS NEAR
60F AGAIN.

THE LATEST ECM AND GFS WOULD CONTINUE TO SUPPORT A SLIGHTLY MORE
PROGRESSIVE UPPER TROF FOR THE MID-WEEK PERIOD...WHICH COULD HAVE
IMPLICATIONS ON MOISTURE RETURN/TIMING OF FRONT AND HENCE SEVERE
WEATHER POTENTIAL. THOUGH THE DETAILS ARE STILL TOO SUSPECT TO
PIN DOWN...EVEN THE LATEST GUIDANCE (ALLOWING ROOM FOR ERROR) IS
STILL SUGGESTIVE OF SUFFICIENT MOISTURE/INSTABILITY GIVEN THE
STRENGTH/TRACK OF UPPER TROF AND SHEAR ACROSS THE PLAINS FOR
ORGANIZED STORMS...MAINLY WEDNESDAY NIGHT/THURSDAY.

DARMOFAL

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  43  62  36 /   5  30  10   0
HUTCHINSON      61  41  61  33 /  10  30  10   0
NEWTON          61  42  61  34 /   5  30  10   0
ELDORADO        62  44  62  36 /   5  40  20   0
WINFIELD-KWLD   64  44  63  38 /   5  30  20   0
RUSSELL         57  36  58  29 /  10  30  10   0
GREAT BEND      60  37  61  31 /  10  30  10   0
SALINA          60  40  61  32 /  10  30  10   0
MCPHERSON       61  41  61  33 /  10  30  10   0
COFFEYVILLE     63  46  63  39 /   0  30  30   0
CHANUTE         61  44  61  37 /   5  40  30   0
IOLA            61  44  61  37 /   5  40  30   0
PARSONS-KPPF    62  45  62  38 /   5  30  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ032-033-047>051-067-068-
082-083-091-092.

&&
Hazardous weather outlook, Mar 26, 5:11 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
511 AM CST SUN MAR 26 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
511 AM CST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS A SMALL PART OF
SOUTHEAST KANSAS ON MONDAY MORNING. THESE STORMS ARE NOT EXPECTED
TO BE STRONG OR SEVERE.

THERE IS A BETTER CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY
ACROSS THE ENTIRE AREA. THERE IS AT LEAST A SLIGHT CHANCE FOR A
FEW STRONG OR SEVERE STORMS...ESPECIALLY WEDNESDAY NIGHT AND
THURSDAY. HOWEVER CONFIDENCE IS STILL RATHER LOW TO SPECULATE ON
THE TYPE OR MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.